Alert archive / Oklahoma / Tornado Warnings in 1995
Tornado Warning 41, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 7, 1995, 4:57 PM CDT for Carter County, Oklahoma. It was in force for 48 min.
The area
The counties it named.
The facts
- Issued
- May 7, 1995, 4:57 PM CDT (21:57 UTC)
- Expired
- May 7, 1995, 5:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties
County Carter County, OK
The radar
The Norman radar (KTLX), 120 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.0 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1311 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 503 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 072159
TOROKC
OKC019-072245-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
457 PM CDT SUN MAY 07 1995
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 545 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN SOUTHEASTERN OKLAHOMA
EASTERN CARTER
INCLUDING THE FOLLOWING LOCATIONS
ARDMORE AND GENE AUTRY
AT 457 PM CDT A TORNADO WAS APPROACHING THE CITY OF ARDMORE FROM THE
SOUTHWEST. THIS TORNADO WILL TRACK NORTHEAST AT 45 MPH TOWARD ARDMORE.
PERSONS IN ARDMORE SHOULD TAKE COVER NOW!!
TAKE COVER NOW. THE SAFEST PLACE IS A BASEMENT UNDER A
WORKBENCH OR PIECE OF STURDY FURNITURE. OTHERWISE...SEEK
SHELTER IN A SMALL INTERIOR ROOM SUCH AS A CLOSET ON THE LOWEST
FLOOR. USE BLANKETS...PILLOWS...OR CUSHIONS TO COVER YOUR
BODY. AVOID WINDOWS. ABANDON MOBILE HOMES FOR A REINFORCED
BUILDING OR LIE FLAT IN A DITCH OR CULVERT.
&
DA
LAT...LON 3410 970j1 3411 9723 3425 9726 3430 9695What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 7, 3:55 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 7, 3:55 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION... NATIONAL WEATHER SERVICE OKLAHOMA CITY OKLAHOMA 345 PM CDT SUN MAY 7 1995 DRYLN PUSHING INTO XTRM WRN OK SHRTLY WITH STRG/SVR TSTMS ALONG IT. A SECOND AREA OF STRG TSTMS CONT OVER SCNTRL/ECNTRL SXNS. DRYLN XPCTD TO PUSH INTO ERN ZNS BY MRNG WITH STRG TSTMS CONT ALNG AND AHD OF IT. TSTMS XPCTD END ERY THIS EVE IN FAR WRN OK. HVY RNS HV FALLEN OVR PTNS OF CNTRL AND SWRN OK...AND PTNS OF NTX DURG THE DAY. WL XPND FFA A LTL TO INCLUDE MORE OF SWRN OK AND WRN PTN OF NRN TX. SLOWER MVMNT OF DRYLN IN ERN OK CUD ALSO LEAD TO HVY RNS THAT AREA... ALTHO THUS FAR LTL RAIN HAS OCCURRED THERE. PCPN XPCTD TO END IN CNTRL ZNS BY ERY MON MRNG. WNDS INCRSG BHD DRYLN LTR TNGT AND ON MON AS SFC LOW CONT TO DPN. TEMPS GENLY A FEW DEG WRMR MOST AREA ON MON AS WITH MORE SUN ESP ACRS WRN AND CNTRL ZNS. FCSTID=32 HBR 55 78 55 80 / 50 0 0 10 OKC 58 78 56 78 / 80 20 0 10 SPS 57 81 57 82 / 60 10 @ 0 10 GAG 53 75 52 76 / 40 0 0 10 PNC 57 76 54 75 / 80 20 0 0 DUA 64 77 58 79 / 100 70 20 10 .OKC...FFA TNGT ZNS 18>20..23>32..37>53 .TX...FFA TNGT ZNZ 86..89..90
In the hours before
Special weather statement, May 7, 12:30 PM CDT, 4 hours 27 minutes before
OKZ004>053-TXZ083>090-081130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1230 PM CDT SUN MAY 7 1995 THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ACROSS ABOUT THE WESTERN 2/3 OF OKLAHOMA...AND WESTERN NORTH TEXAS. THE AREA IS WEST OF A LINE FROM ENID TO OKLAHOMA CITY TO RINGLING TO HENRIETTA TEXAS. THERE IS ALSO A MODERATE RISK OF SEVERE THUNDERSTORMS OVER THE REST OF CENTRAL AND SOUTHEASTERN OKLAHOMA. THIS IS A POTENTIALLY DANGEROUS SITUATION...ESPECIALLY IN THE HIGH RISK AREA. ALTHOUGH THE MAIN THREAT OF SEVERE WEATHER WILL BE LARGE HAIL AND DAMAGING WINDS...THERE WILL ALSO BE A RISK OF ISOLATED TORNADOES. WIDESPREAD HEAVY RAINFALL WILL ALSO BE A THREAT. A FLASH FLOOD WATCH WILL REMAIN IN EFFECT THIS AFTENOON FOR THE CENTRAL 1/3 OF OKLAHOMA...THE SOUTHEAST PART OF OKLAHOMA...AND ADJACENT PARTS OF NORTH TEXAS. WARM AND MOIST AIR WILL CONTINUE STREAMING INTO THE SOUTHERN PLAINS FROM THE GULF OF MEXICO. THIS WILL KEEP THE ATMOSPHERE VERY UNSTABLE OVER OKLAHOMA AND WESTERN NORTH TEXAS. ADDITIONAL SUPPORT FOR SEVERE STORMS WILL COME FROM A SLOWLY ADVANCING DRYLINE ACROSS THE TEXAS PANHANDLE AND AN UPPER LEVEL STORM LOCATED MOVING TOWARD THE AREA FROM WESTERN NEW MEXICO. SEVERE THUNDERSTORMS THAT FORMED OVER WESTERN NORTH TEXAS AND WESTERN OKLAHOMA THIS MORNING CONTINED TO MOVE INTO CENTRAL OKLAHOMA THIS AFTERNOON. EVEN THOUGH THESE STORMS HAVE WEAKENED SOMEWHAT...THEY MAY STILL PRODUCE LARGE HAIL AND DAMAGING WINDS. FURTHER TO THE WEST...STORMS ARE EXPECTED TO DEVELOP ALONG THE DRYLINE OVER THE TEXAS PANHANDLE LATER THIS AFTENOON. THEY WILL THEN MOVE INTO OKLAHOMA AND WESTERN NORTH TEXAS...WHERE THE UNSTABLE AIR OVER THE REGION WILL REMAIN FAVORABLE FOR SEVERE THUNDERSTORMS. THE WIND PROFILE OVER THE REGION IS ALSO FAVORABLE FOR THE DEVELOPMENT OF SUPERCELLS AND POSSIBLY TORNADOES. EMERGENCY MANAGEMENT AGENCIES AND STORM SPOTTER GROUPS IN THE RISK AREA SHOULD BE PREPARED FOR POSSIBLE ACTIVATION TODAY AND TONIGHT. MMT
Local storm report, May 7, 1:57 PM CDT, 3 hours before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
155 PM CDT SUN MAY 7 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
150 PM WICHITA FALLS TX REPORT OF 5" OF MEASURED
05/07/95 WICHITA RAINFALL BY PUBLIC IN WICHITA
FALLS.
MCCAMMONLocal storm report, May 7, 3:50 PM CDT, 1 hour 7 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
345 PM CDT SUN MAY 7 1995
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
105 PM 8 E ARCHER CITY TX BRIEF TORNADO TOUCHDOWN
05/07/95 ARCHER 8 MILES EAST OF ARCHER CITY...
NO DAMAGE REPORTED.
331 PM HOLLIS OK NICKEL SIZE 0HAIL AT HOLLIS
05/07/95 HARMON REPORTED BY VORTEX.
335 PM HOLLLIS OK 60 KT WIND JUST SOUTHEAST OF
05/07/95 HARMON HOLLIS REPORTED BY VORTEX.
MCCAMMONThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 9:23 AM CDT | Severe Thunderstorm Warning | OUN | Washita | 52 min |
| May 7, 9:41 AM CDT | Severe Thunderstorm Warning | OUN | Custer | 49 min |
| May 7, 11:00 AM CDT | Severe Thunderstorm Warning | OUN | Caddo, Grady | 45 min |
| May 7, 1:04 PM CDT | Flash Flood Warning | OUN | Comanche, Cotton, Grady, Stephens | 3 hr |
| May 7, 1:04 PM CDT | Flash Flood Warning | OUN | Jefferson | 3 hr |
| May 7, 2:25 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Roger Mills | 65 min |
| May 7, 3:00 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 60 min |
| May 7, 3:29 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 46 min |
| May 7, 3:29 PM CDT | Tornado Warning | OUN | Harmon | 31 min |
| May 7, 3:43 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Greer | 47 min |
| May 7, 3:49 PM CDT | Tornado Warning | OUN | Murray | 41 min |
| May 7, 3:53 PM CDT | Tornado Warning | OUN | Greer, Harmon | 37 min |
| May 7, 4:07 PM CDT | Tornado Warning | OUN | Garvin | 38 min |
| May 7, 4:15 PM CDT | Tornado Warning | OUN | Love | 45 min |
| May 7, 4:19 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 41 min |
| May 7, 4:26 PM CDT | Tornado Warning | OUN | Beckham, Washita | 34 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 57 min |
| May 7, 4:33 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Tillman | 57 min |
| May 7, 4:33 PM CDT | Tornado Warning | OUN | Carter | 27 min |
| May 7, 4:40 PM CDT | Tornado Warning | OUN | Hughes, Seminole | 50 min |
| May 7, 4:59 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 61 min |
| May 7, 5:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 57 min |
| May 7, 5:18 PM CDT | Tornado Warning | OUN | Murray | 57 min |
| May 7, 5:27 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Custer, Dewey | 63 min |
| May 7, 5:48 PM CDT | Tornado Warning | OUN | Garvin, Pontotoc | 37 min |
| May 7, 6:05 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Major | 55 min |
| May 7, 6:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 47 min |
| May 7, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 40 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma, Pottawatomie | 51 min |
| May 7, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland | 51 min |
| May 7, 6:42 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 48 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | McClain, Pottawatomie | 40 min |
| May 7, 6:50 PM CDT | Severe Thunderstorm Warning | OUN | Garvin | 40 min |
Nearby
Tornado Warnings in Oklahoma, 1995Every tornado warning in 1995Tornadoes in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.